Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 97, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Nov 24, 2021, 2:29 PM CST. It took effect at Nov 25, 2021, 6:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 2:29 PM CST (20:29 UTC)
- In effect from
- Nov 25, 2021, 6:00 AM CST
- Expired
- Nov 26, 2021, 3:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
491 WHUS73 KLOT 242029 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 229 PM CST Wed Nov 24 2021 LMZ740>742-250430- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.NEW.KLOT.SC.Y.0097.211125T1200Z-211126T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 229 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CST THURSDAY... * WHAT...For the first Small Craft Advisory, south winds to 30 kt and significant waves to 5 ft. For the second Small Craft Advisory, northwest winds to 25 kt and significant waves to 7 ft occasionally to 9 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...For the first Small Craft Advisory, until 9 PM CST this evening. For the second Small Craft Advisory, from 6 AM to 10 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-250430- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.NEW.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 229 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 9 AM CST FRIDAY... * WHAT...For the first Small Craft Advisory, south winds to 30 kt. For the second Small Craft Advisory, northwest winds to 25 kt and significant waves to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Burns Harbor IN. * WHEN...For the first Small Craft Advisory, until 9 PM CST this evening. For the second Small Craft Advisory, from 8 AM Thursday to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-250430- /O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.NEW.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/ Burns Harbor to Michigan City IN- 229 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 PM CST FRIDAY... * WHAT...For the first Small Craft Advisory, south winds to 30 kt. For the second Small Craft Advisory, northwest winds to 25 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...For the first Small Craft Advisory, until 9 PM CST this evening. For the second Small Craft Advisory, from 8 AM Thursday to 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
989 WHUS73 KLOT 250254 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 854 PM CST Wed Nov 24 2021 LMZ740>742-251100- /O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.CON.KLOT.SC.Y.0097.211125T1200Z-211126T0400Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 854 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM CST THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt and significant waves to 7 ft occasionally to 9 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From 6 AM to 10 PM CST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-251100- /O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 854 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt and significant waves to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Burns Harbor IN. * WHEN...From 8 AM Thursday to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-251100- /O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/ /O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/ Burns Harbor to Michigan City IN- 854 PM CST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 PM CST FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...From 8 AM Thursday to 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
835 WHUS73 KLOT 250926 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 326 AM CST Thu Nov 25 2021 LMZ740>742-251730- /O.EXT.KLOT.SC.Y.0097.211125T1200Z-211126T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 326 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...Northwest winds to 25 kt and significant waves to 7 ft occasionally to 9 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-251730- /O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 326 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 AM CST FRIDAY... * WHAT...Northwest winds to 30 kt and significant waves to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Burns Harbor IN. * WHEN...From 8 AM Thursday to 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-251730- /O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/ Burns Harbor to Michigan City IN- 326 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST FRIDAY... * WHAT...Northwest winds to 30 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...From 8 AM Thursday to 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
858 WHUS73 KLOT 251510 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 910 AM CST Thu Nov 25 2021 LMZ740>742-252315- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 910 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...Northwest winds 25 to 30 kt kt and significant waves to 7 ft occasionally to 9 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-252315- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 910 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Northwest winds to 30 kt and significant waves to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Burns Harbor IN. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-252315- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/ Burns Harbor to Michigan City IN- 910 AM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY... * WHAT...Northwest winds to 30 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
017 WHUS73 KLOT 252032 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 232 PM CST Thu Nov 25 2021 LMZ740>742-260445- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 232 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...Northwest winds 25 to 30 kt and significant waves to 6 ft occasionally to 8 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-260445- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 232 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Northwest winds to 30 kt and significant waves to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Burns Harbor IN. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-260445- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/ Burns Harbor to Michigan City IN- 232 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY... * WHAT...Northwest winds to 30 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
240 WHUS73 KLOT 260342 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 942 PM CST Thu Nov 25 2021 LMZ740>742-260900- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 942 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...Northwest winds to 30 kt. Significant waves to 6 ft. Occasional waves to 8 ft. * WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743-744-261145- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 942 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Northwest winds to 30 kt. Significant waves to 9 ft. Occasional waves to 12 ft. * WHERE...Gary to Burns Harbor IN and Calumet Harbor IL to Gary IN. * WHEN...Until 9 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-261145- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/ Burns Harbor to Michigan City IN- 942 PM CST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY... * WHAT...Northwest winds to 30 kt. A few gale gusts to 35 kt through early morning. Significant waves to 10 ft. Occasional waves to 13 ft. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
597 WHUS73 KLOT 260916 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 316 AM CST Fri Nov 26 2021 LMZ740>742-261030- /O.EXP.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 316 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below Small Craft Advisory criteria so the advisory has been allowed to expire. $$ LMZ743-744-261500- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 316 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Significant waves to 8 ft. Occasional waves to 10 ft. * WHERE...Gary to Burns Harbor IN and Calumet Harbor IL to Gary IN. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-261730- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/ Burns Harbor to Michigan City IN- 316 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds to 25 kt. Significant waves to 9 ft. Occasional waves to 12 ft. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
360 WHUS73 KLOT 261449 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 849 AM CST Fri Nov 26 2021 LMZ743-744-261600- /O.EXP.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 849 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Waves continue to subside and will no longer will pose a threat to small craft. Accordingly, the Small Craft Advisory will be allowed to expire at the regular scheduled time. $$ LMZ745-262100- /O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/ Burns Harbor to Michigan City IN- 849 AM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Waves 4 to 7 feet occasionally 8 feet. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
162 WHUS73 KLOT 262034 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 234 PM CST Fri Nov 26 2021 LMZ745-262145- /O.EXP.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/ Burns Harbor to Michigan City IN- 234 PM CST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Waves continue to subside and will no longer pose a threat to small craft. Accordingly, the Small Craft Advisory will be allowed to expire at 3 PM CST. $$ Borchardt
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 1:41 PM CST, 48 minutes earlier.
Area forecast discussion, Nov 24, 1:41 PM CST, 48 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 141 PM CST Wed Nov 24 2021 .SHORT TERM... Issued at 141 PM CST Wed Nov 24 2021 Through Thursday night... Strong WAA into the region has allowed temps to rise into the low to mid 50s across the area this afternoon even with opaque upper- level clouds streaming overhead. The cloud cover has limited mixing just enough to keep gusts mainly up to around 30 mph, though some sporadic gusts of 35mph+ have been observed early this afternoon. With the pressure gradient slowly relaxing into this evening and daytime heating ending, speeds and gusts will gradually diminish into this evening. A strong cold front stretching from western Upper Michigan into western Iowa will shift across the CWA late this evening into the overnight. The entrance of an upper-jet streak will interact with the approaching front and a narrow axis of moisture quickly advecting northeastward over Missouri to develop a band of light rain across primarily the southeast half of the CWA late this evening through the pre-dawn hours Thursday. The axis of highest precip potential and QPF up to 0.25" will be southeast of I-55. A mid-level wave associated with the front will lag considerably, with the trough axis crossing the CWA late Thursday afternoon. Lingering low-level moisture combined with steepening low-level lapse rates in CAA and lift from the approaching trough should generate isolated to scattered showers across northeast Illinois late morning into early afternoon. Wetbulb profiles support a mix of rain/snow to start with a transition to all snow as temps continue to fall. A non-diurnal temp trend is expected over the next 24 hours given the nocturnal arrival of the cold front. With thickening cloud cover and persistent SW flow, temps will remain fairly steady in the upper 40s to low 50s ahead of the front. Temps will then fall through the 40s and into the 30s behind the front late tonight into Thursday morning, with mid 30s common by mid-afternoon. Blustery conditions will also prevail with NW/NNW gusts to 25mph through much of the day. Kluber && .LONG TERM... Issued at 130 PM CST Wed Nov 24 2021 Friday through Wednesday... Much of the long-term period appears quiet. Friday will be decidedly chilly thanks to increasing clouds and seasonably cool 850mb temperatures of -7 to -10C along the backside of upper-level troughing centered to our northeast. Accordingly, highs should top off in the lower 30s. As the upper- level trough more or less stalls to our northeast this weekend, a low-level baroclinic zone will become established across the northern US and act as a highway for clipper systems / weak surface low pressure systems through early next week. This time of year, one typically needs to be north of path of the lows where forcing is greatest to see precipitations, and current indications are each low will track overhead or just to our north. In other words, our area looks largely to stay dry in the pattern through early next week. The exception may be with a system Saturday afternoon which may track just far south enough to provide a chance for rain/snow mix (if not a period of poor- quality/low-intensity snow?) for areas more or less north of I-80. For now, will offer low-end chances for a rain/snow mix in our forecast and allow for refinements in the coming days. Otherwise, the expectation is for somewhat steady highs in the upper 30s to lower 40s, low temperatures around 30, periods of cloud cover, and occasional shots of breezy northwest winds behind each clipper system. Borchardt && .AVIATION... For the 18Z TAFs... Gusty SSW winds will continue this afternoon, with sporadic gusts in excess of 30 knots early this afternoon. Winds will begin to ease prior to sunset as the pressure gradient weakens, with gusts under 25 knots late this afternoon and under 20 knots this evening. A cold front will cross the Chicago metro shortly after midnight/06Z, shifting winds NNW/NW with gusts as high as 25 knots through the remainder of the period. VFR conditions will persist through much of the evening. A band of pre-frontal -RA will develop late this evening into the early overnight hours. High end MVFR ceilings may accompany this -RA. More widespread MVFR ceilings are expected behind the cold front, lasting through much of Thursday. Sub 2kft ceilings are likely for a period during the morning. Additionally, cloud depths will be sufficiently deep for some isolated flurries late Thursday morning into early afternoon before drier air begins to advect into the area. Kept the TAF dry at this time, but a mention of VFR -SHSN may be needed with later updates if higher coverage is expected. Kluber && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Small Craft Advisory...nearshore waters until 9 PM Wednesday. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Nov 24, 2:00 PM CST, 29 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 200 PM CST Wed Nov 24 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-252000- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 200 PM CST Wed Nov 24 2021 /300 PM EST Wed Nov 24 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-252000- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 200 PM CST Wed Nov 24 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday through Sunday... Hazardous conditions for small craft are likely. Borchardt Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.